Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 113, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 13, 2020, 3:34 PM CST for 5 counties in Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2020, 3:34 PM CST (21:34 UTC)
- Expired
- Dec 13, 2020, 4:30 PM CST
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WUUS54 KLCH 132134
SVRLCH
TXC199-241-245-351-361-132230-
/O.NEW.KLCH.SV.W.0113.201213T2134Z-201213T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
334 PM CST Sun Dec 13 2020
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northern Jefferson County in southeastern Texas...
Southwestern Newton County in southeastern Texas...
Southeastern Hardin County in southeastern Texas...
Orange County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 430 PM CST.
* At 334 PM CST, severe thunderstorms were located along a line
extending from near Evadale to near China, moving northeast at 50
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Beaumont, Orange, Nederland, Port Neches, Lumberton, Vidor, Bridge
City, Silsbee, West Orange, Deweyville, Evadale, Central Gardens,
Mauriceville, Buna, Bevil Oaks, China, Rose City, Pine Forest,
Lakeview and Weiss Bluff.
This includes Interstate 10 in Texas between mile markers 877 and
839.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3039 9415 3052 9372 3052 9371 3048 9372
3044 9370 3042 9372 3043 9372 3041 9373
3039 9376 3036 9375 3034 9376 3030 9374
3029 9371 3023 9371 3021 9372 3019 9371
3000 9380 2991 9441
TIME...MOT...LOC 2134Z 237DEG 44KT 3039 9401 2999 9429
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
061 follow-up statement
618
WWUS54 KLCH 132158
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
358 PM CST Sun Dec 13 2020
TXC199-132207-
/O.CAN.KLCH.SV.W.0113.000000T0000Z-201213T2230Z/
Hardin TX-
358 PM CST Sun Dec 13 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARDIN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3043 9398 3052 9372 3052 9371 3048 9372
3044 9370 3042 9372 3043 9372 3041 9373
3039 9376 3036 9375 3034 9376 3030 9374
3029 9371 3023 9371 3021 9372 3019 9371
3000 9380 2994 9419
TIME...MOT...LOC 2157Z 237DEG 44KT 3053 9377 3013 9405
$$
TXC241-245-351-361-132230-
/O.CON.KLCH.SV.W.0113.000000T0000Z-201213T2230Z/
Jefferson TX-Newton TX-Orange TX-Jasper TX-
358 PM CST Sun Dec 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR NORTHEASTERN JEFFERSON...SOUTHWESTERN NEWTON...ORANGE AND
SOUTHEASTERN JASPER COUNTIES...
At 357 PM CST, severe thunderstorms were located along a line
extending from Old Salem to Rose City, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Beaumont, Orange, Nederland, Port Neches, Vidor, Bridge City, West
Orange, Deweyville, Central Gardens, Mauriceville, Rose City, Pine
Forest, Gist, Pinehurst, Hartburg, Forest Heights, Orangefield,
Devils Pocket and Wrights Settlement.
This includes Interstate 10 in Texas between mile markers 877 and
854, and near mile marker 851.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3043 9398 3052 9372 3052 9371 3048 9372
3044 9370 3042 9372 3043 9372 3041 9373
3039 9376 3036 9375 3034 9376 3030 9374
3029 9371 3023 9371 3021 9372 3019 9371
3000 9380 2994 9419
TIME...MOT...LOC 2157Z 237DEG 44KT 3053 9377 3013 9405
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 3:22 PM CST, 12 minutes earlier.
Area forecast discussion, Dec 13, 3:22 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
322 PM CST Sun Dec 13 2020
.DISCUSSION...
Weak surface low in east Texas has pushed a warm front north out
of the Gulf, in the vicinity of US 190. Ahead of the warm front
temperatures are in the 50s, while behind the warm front
temperatures are in the upper 60s to lower 70s. Meanwhile, a cold
front also extends south from the weak surface low, between
Houston and Beaumont. A large swath of rain extends across central
Louisiana, while a line of showers and thunderstorms extends from
sour Lake to Galveston. This line will need to be monitored, per
SPC, there is a small chance for strong to severe storms in this
warm sector through early this evening. High wind shear is noted
across most of our forecast area, but the limiting factor is the
instability, which is not only lacking near the surface, but aloft
as well.
After the line of showers and thunderstorms moves through this
evening, drier and colder weather is on tap for Monday, and at
least part of the day on Tuesday, before a mid-level shortwave
tries to produce some rain Tuesday afternoon into Tuesday night.
No severe weather is expected with this system.
Freezing temperatures are looking likely for Thursday morning,
mainly over east Texas and central Louisiana. There is a chance
the freezing temperatures could get as far south as the I-10
corridor, so monitor this forecast as we go through the week.
Finally, the end of the week brings yet another warm front/cold
front/weak low pressure to our area on Saturday. Stay tuned this
week as we monitor this system as well.
&&
.MARINE...
Winds and seas will be high tonight as a cold front moves through
the northwest Gulf. Wind gusts should be gale force overnight,
especially in the outer coastal waters. In addition, due to the
strong northerly winds, a low water advisory is issued for late
tonight into tomorrow morning as tides will run 1 to 2 feet below
normal. This will likely impact marine traffic on the Sabine-
Neches and Calcasieu waterways.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 39 49 33 51 / 70 0 0 20
LCH 40 51 38 56 / 40 0 0 30
LFT 44 51 39 57 / 70 0 0 10
BPT 40 52 41 58 / 0 0 0 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 6 AM to noon CST Monday for GMZ470-472-
475.
Gale Warning until 6 AM CST Monday for GMZ470-472-475.
Low Water Advisory from 9 PM this evening to noon CST Monday for
GMZ430-432.
Small Craft Advisory until noon CST Monday for GMZ430-432-435-
450-452-455.
&&
PUBLIC...15Hazardous weather outlook, Dec 13, 3:34 PM CST, 0 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 334 PM CST Sun Dec 13 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-141200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 334 PM CST Sun Dec 13 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. As a cold front moves through the region, showers and thunderstorms are expected. Some of these storms could be strong to severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rain is expected Tuesday afternoon through Tuesday night. Freezing temperatures are expected in east Texas and central Louisiana Thursday morning. Another cold front moves through the area on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ470-472-475-141200- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 334 PM CST Sun Dec 13 2020 ...GALE WARNING IN EFFECT UNTIL 6 AM CST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST MONDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-141200- Sabine Lake-Calcasieu Lake- 334 PM CST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... ...LOW WATER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Low Water Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Low Water Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-450-452-455-141200- Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 334 PM CST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 13, 10:34 AM CST, 5 hours before
Special Weather Statement
National Weather Service Lake Charles LA
1034 AM CST Sun Dec 13 2020
TXZ180-201-259-131715-
Hardin TX-Northern Jasper TX-Tyler TX-
1034 AM CST Sun Dec 13 2020
...SPECIAL WEATHER STATEMENT...
At 1034 AM CST, Doppler radar was tracking a strong thunderstorm near
Thicket, moving northeast at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Woodville, Saratoga, Warren, Town Bluff, Thicket, Wildwood, Spurger,
Honey Island, Village Mills, Ivanhoe and Hillister.
LAT...LON 3049 9461 3049 9454 3058 9456 3102 9427
3087 9401 3027 9453 3035 9468 3037 9469
TIME...MOT...LOC 1634Z 212DEG 35KT 3039 9457
06Special weather statement, Dec 13, 1:03 PM CST, 2 hours 31 minutes before
Special Weather Statement National Weather Service Lake Charles LA 103 PM CST Sun Dec 13 2020 LAZ033-043>045-052-074-131945- Acadia LA-Lafayette LA-Vermilion LA-St. Landry LA- Upper St. Martin LA-East Cameron LA- 103 PM CST Sun Dec 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...EAST CENTRAL CAMERON...SOUTHEASTERN ACADIA...NORTHWESTERN VERMILION...WEST CENTRAL ST. MARTIN AND SOUTH CENTRAL ST. LANDRY PARISHES UNTIL 145 PM CST... At 103 PM CST, Doppler radar was tracking a strong thunderstorm 10 miles south of Lowry, or 12 miles southwest of Klondike, moving northeast at 55 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lafayette, Crowley, Scott, Breaux Bridge, Rayne, Carencro, Kaplan, Gueydan, Leonville, Arnaudville, Klondike, Broussard, Sunset, Duson, Maurice, Grand Coteau, Morse, Cankton, Wright and Mire. LAT...LON 2975 9275 2990 9286 3049 9196 3026 9178 TIME...MOT...LOC 1903Z 235DEG 49KT 2987 9273 06
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 10:34 AM CST | Special Weather Statement | LCH | Tyler | 41 min |
| Dec 13, 4:29 PM CST | Special Weather Statement | LCH | Orange | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.